Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 1, 2008, 5:37 PM MDT for Morrill County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 5:37 PM MDT (23:37 UTC)
- Expired
- Jun 1, 2008, 6:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 171 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:47 PM MDT | HAIL 2.5 | 10 Se Bridgeport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KCYS 012338
TORCYS
NEC123-020000-
/O.NEW.KCYS.TO.W.0025.080601T2337Z-080602T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 600 PM MDT
* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTH OF
MUD SPRINGS...OR 33 MILES NORTH OF SIDNEY...MOVING SOUTHEAST AT 25
MPH.
* THE TORNADO WILL BE NEAR...
CAMP LAKE BY 550 PM...
MOVE INTO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4144 10266 4144 10272 4143 10274 4146 10321
4172 10303 4168 10267
TIME...MOT...LOC 2337Z 291DEG 25KT 4161 10296
$$
KMD2 follow-up statements
000
WWUS55 KCYS 012348
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT SUN JUN 1 2008
NEC123-020000-
/O.CON.KCYS.TO.W.0025.000000T0000Z-080602T0000Z/
MORRILL NE-
548 PM MDT SUN JUN 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHEASTERN MORRILL COUNTY...
AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED NEAR BROADWATER...OR 31 MILES NORTHWEST OF OSHKOSH...MOVING
SOUTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RURAL SOUTHEASTERN MORRILL COUNTY AT 600 PM
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4144 10266 4144 10272 4143 10274 4146 10321
4172 10303 4168 10267
TIME...MOT...LOC 2348Z 291DEG 25KT 4158 10287
$$
DAUGHERTY000
WWUS55 KCYS 020005
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT SUN JUN 1 2008
NEC123-020014-
/O.EXP.KCYS.TO.W.0025.000000T0000Z-080602T0000Z/
MORRILL NE-
604 PM MDT SUN JUN 1 2008
...THE TORNADO WARNING FOR SOUTHEASTERN MORRILL COUNTY HAS EXPIRED...
THE TORNADO WARNING WHICH WAS IN EFFECT FOR SOUTHEAST MORRILL COUNTY
HAS BEEN REPLACED BY ANOTHER TORNADO WARNING WHICH IS IN EFFECT FOR
SOUTHEAST MORRILL AND NORTHEAST CHEYENNE COUNTY UNTIL 630 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4144 10266 4144 10272 4143 10274 4146 10321
4172 10303 4168 10267
TIME...MOT...LOC 2348Z 291DEG 25KT 4158 10287
$$
DAUGHERTYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 1, 5:05 PM MDT, 32 minutes earlier.
Area forecast discussion, Jun 1, 5:05 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 505 PM MDT SUN JUN 1 2008 .SHORT TERM... A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK. .LONG TERM... INTERESTING WX PATTERN IN THE OFFING FOR EXTENDED PERIOD OVER THE CENTRAL AND NORTHERN ROCKIES. AGAIN...LOOKS ACTIVE AT LEAST EVERY OTHER DAY INTO NEXT WEEKEND. WEDNESDAY COULD STILL HAVE SOME STRONG STORMS OVER NE AND FAR E CWA. BELIEVE UPSLOPE SFC FLOW TO INCREASE OR DEEPEN WEDNESDAY INTO WED NIGHT. COLD MID TO UPPER LEVEL TROUGH AXIS THEN SWINGS OVER THE AREA ON THURSDAY. AT THIS TIME... THURS LOOKS TO BE MORE OF A STRATIFORM PCPN DAY SPCLY E OF THE DIVIDE. THURS COULD SETUP AS A DAY WITH LOW CIGS AND A LIGHT STEADY RAIN. THIS WOULD RESULT IN VERY COOL TEMPS FOR EARLY JUNE WITH EVEN THE POSSIBILITY OF WET SNOW IN THE HIER ELEVATIONS OF YELLOWSTONE NATIONAL PARK TO THE BIG HORN MTNS. UPPER LEVEL SYSTEM BEGINS TO EXIT AREA LATE THURSDAY SO WX TO SLOWLY IMPROVE FROM W TO E THURSDAY NIGHT. TRANSITORY RIDGE TO MOVE OVER WYOMING ON FRIDAY WITH WARMER TEMPS. AFTER FRIDAY...THE MEDIUM RANGE MODELS ARE QUITE DIFFERENT WITH GFS MUCH MORE AGGRESSIVE IN THE N STREAM. IF GFS IS PREFERRED...THEN SATURDAY SHOULD BE ACTIVE WITH THUNDERSTORMS SPCLY ACROSS THE N AND E. WL LEAN THAT WAY NOW AND KEEP A CLOSE WATCH ON NEXT FEW MODEL RUNS. EITHER WAY...EXTENDED TEMPS TO BE AROUND OR SLGTLY BELOW NORMAL ACROSS RIVERTON CWA. && .AVIATION... A SHORTWAVE TROUGH WILL INITIATE SCATTERED THUNDERSTORMS THIS EVENING IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...SOME OF WHICH COULD BE SEVERE AS WELL AS PRODUCE ISOLATED TORNADOES AS THIS SHORTWAVE BISECTS A MOIST SOUTHEAST SURFACE FLOW. THIS WILL RESULT IN SCATTERED MVFR CONDITIONS ALONG WITH ISOLATED IFR CONDITIONS. THE CIRCULATION CURRENTLY MAKING LANDFALL ONTO THE WASHINGTON COAST WILL TRACK EAST TOWARD WYOMING MONDAY CAUSING MORE NUMEROUS SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO OCCUR MONDAY ALONG WITH SCATTERED MVFR CONDITIONS AND ISOLATED IFR CONDITIONS. && .FIRE WEATHER... A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...TORNADO WATCH THROUGH 10 PM FOR ZONES 54...59...60...62>64... 66>70. NE...TORNADO WATCH THROUGH 10 PM FOR ZONES 01>03...19>20...55 && SHORT TERM/AVIATION...WFOCYS LONG TERM....WFOCYS
Hazardous weather outlook, Jun 1, 12:37 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1237 PM MDT SUN JUN 1 2008 WYZ059>070-021130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND EAST OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER OVERNIGHT IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 1, 5:06 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL MINATARE 41.81N 103.50W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0439 PM HAIL MELBETA 41.78N 103.52W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0443 PM HAIL BAYARD 41.76N 103.32W
06/01/2008 E0.50 INCH MORRILL NE TRAINED SPOTTER
0450 PM HAIL HEMINGFORD 42.32N 103.08W
06/01/2008 E0.50 INCH BOX BUTTE NE TRAINED SPOTTER
&&
SOWKOLocal storm report, Jun 1, 5:23 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 N BRIDGEPORT 41.68N 103.10W
06/01/2008 M1.00 INCH MORRILL NE LAW ENFORCEMENT
MULTIPLE REPORTS NORTH OF TOWN
&&
SOWKOLocal storm report, Jun 1, 5:29 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
529 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 SSE BRIDGEPORT 41.60N 103.06W
06/01/2008 E0.75 INCH MORRILL NE TRAINED SPOTTER
&&
SOWKOThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:25 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 35 min |
| Jun 1, 4:35 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 40 min |
| Jun 1, 5:06 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 39 min |
| Jun 1, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 51 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 44 min |
Nearby
Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.